Causes of Erectile Dysfunction

Question:

Please describe the cause of your ED. Submit Your Comment

Comment from: Anderson Cunningham, 45-54 Male (Patient) Published: September 19

Many years ago (in my late 30s) I was using some antidepressant drugs which later had a bad effect on me and caused my erectile dysfunction (ED). This I believe was the main cause. In my late 40s my ED got worse.

Comment from: depressed, 45-54 Male (Patient) Published: November 02

I have erectile dysfunction (ED) problem for the last one year. I do not get erection. The outside skin of the penis covers the tip portion, though there is erection. This gives a lot of pain and the feeling for sex dies out. No history of any problem. It just happened, no history.

Comment from: goneforever, 65-74 Male (Patient) Published: August 20

The start of my erectile dysfunction (ED) was a nicked nerve, with vasectomy. Next, back surgery that didn't take, and more nicked nerves. Last, prostate surgery, with your innards misplaced after being out of body for surgery. I tried it all; pumps, pills, therapy, and needles. Insurance refuses to talk implants. Age of 68 seems late; but is it!

Comment from: Alex0213, 35-44 Male (Patient) Published: February 23

I had lost most of the sensation in my penis after years of dry masturbation, and I had no enjoyment at all from sex. This caused problems with ED (erectile dysfunction). I started using a penis health crème with acetyl L carnitine and shea butter, and it took some time, but I definitely have at least most of the feeling back.

Comment from: Josh, 25-34 Male (Caregiver) Published: July 01

I was once a man with the problem of weak erection (erectile dysfunction), because of too much masturbation during my young age, until I saw the post of some persons testifying about a doctor who could cure the problem of weak erection.

Comment from: mahi, 25-34 Male (Patient) Published: May 13

I started to have erectile dysfunction (ED) from last year June. When I see my partner I am fully ready but after foreplay suddenly I have dysfunction, sometimes before starting the intercourse and sometimes middle of intercourse. I was addicted to masturbating while watching porn. But after I found out it could be because of that I stopped doing that, but now after 2 months I am still facing same issues even without that habit.

Comment from: crafty, 55-64 Male (Caregiver) Published: February 06

My husband was on medication for less than 1 month, he performed fine without medications, now 1 year later he has ED (erectile dysfunction) again.

Comment from: bulldozer, 55-64 Male (Patient) Published: August 25

My cause was due to intentional abstinence. I broke up with a long-time girlfriend. It took awhile to pick up the pieces and continue. The next girlfriend is when the symptoms showed. I was devastated. I searched the web and found tons of info on possible causes, but no site could give me a way to cure it, except one. And that site asserted that extremely poor diet was the cause. I followed the site's advice and soon I was up and running again with a new girlfriend!

Comment from: 65-74 Male (Patient) Published: April 23

I believe an injury to my pelvis and spine (L1 and L5 ) could be the cause. Everything was working fine until I suffered this injury.

Comment from: JD, Male (Patient) Published: August 01

Hi stress level, also have heart disease with 12 stents.

Comment from: SK, 45-54 Male (Patient) Published: July 06

I have been having the problem of ED for about 3-4 years. For the last 2 yrs I am on Stamlobeta 5 once a day for my BP and on Finheart (statin) one every night for my trigycerides. No other medication is on and my BP is abt 130/88-92 or so. I am able to ejaculate and have the desire for sex at an average of 2-3 times a day and I am 52 yrs old. I have been going through some mental stress but now I wish to get back to normal and be able to satisfy my partner.

Comment from: foz, 25-34 Male (Patient) Published: April 12

I had varicocele surgery about 4 months back for bilateral one. Before surgery my libido went absolutely low. However after one month of surgery I was getting night erections. The erections were not so strong as used to be before and I felt pain within my penis and felt some dryness and burning sensation, it looks as if something is not reaching my penis which is leading to irritation or dryness. Till now I had 3 nocturnal discharges after varicocele surgery but hardly feel sexual aroused because of erection pain in my consciousness as I had before. Blood and urine tests are normal. My doctor told me everything will be normal after some days.

REFERENCES:

"The management of erectile dysfunction (2005)." American Urological Association. <https://www.auanet.org/education/guidelines/erectile-dysfunction.cfm>.

Scranton, R.E., et al. "Erectile dysfunction diagnosis and treatment as a means to improve medication adherence and optimize comorbidity management." Journal of Sexual Medicine 10.2 (2013): 551-61.

Health Solutions From Our Sponsors